Evidence map›Paper›PMID 9352962›Full record

ReviewDrug safety1997

Drug-induced cardiac arrhythmias: incidence, prevention and management.

J C Doig

Abstract readReview
PubMed Publisher
In one paragraph

Review in Drug safety, 1997. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 10 papers.

0numbers the graph read from it
0cells of the map it votes in
10citing papers in PubMed
1.3field-weighted citation impact, top 18% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

10 citing papers in PubMed, 40 citations in OpenAlex.

  1. Article
  2. Review
  3. Review
  4. Article
  5. Article
  6. Review
  7. Article
  8. Article
  9. Article
  10. Carbamazepine-induced Seizure in a Nonepileptic Child.Annals of Indian Academy of Neurology
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author at 1 institution in 1 country.

J C DoigCardiology Department, North Tyneside General Hospital, North Shields, England.
North Tyneside General Hospital · GB

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drugs can cause cardiac arrhythmias in a number of clinical situations, and many of the implicated agents are used to treat non-cardiac conditions. These adverse effects are frequently idiosyncratic, but are often mediated via triggered activity causing torsade de pointes. Drugs being used for treatment of cardiac conditions may promote arrhythmias by re-entrant mechanisms or via triggered activity. Many drugs may cause cardiac arrhythmic complications when taken in excessive amounts. Keys to reducing the incidence of drug-induced cardiac arrhythmias include increased awareness among the medical, pharmaceutical and nursing professions of the potential problems in using certain agents, especially in specific situations. Appropriate monitoring when such treatment is essential and, after diagnosis, prompt withdrawal of the offending agent and treatment for the arrhythmia should be initiated.

Indexed as

AmiodaroneAngiotensin-Converting Enzyme InhibitorsAnti-Arrhythmia AgentsAnti-Infective AgentsArrhythmias, CardiacBradycardiaCisaprideDigitalis GlycosidesElectrocardiographyGastrointestinal AgentsHistamine H1 AntagonistsHumansIncidencePiperidinesSotalolTachycardia, VentricularAmiodaroneAngiotensin-Converting Enzyme InhibitorsAnti-Arrhythmia AgentsAnti-Infective AgentsCisaprideDigitalis GlycosidesGastrointestinal AgentsHistamine H1 AntagonistsPiperidinesSotalol

Identifiers

PMID9352962
OpenAlexW2107477294

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.